Alert archive / Nebraska / Flash Flood Warnings in 2015

Flash Flood Warning 20, NWS Omaha, NE

August 18, 2015Douglas County, Sarpy County, Nebraska; Pottawattamie County, Iowa

NWS Omaha, NE issued this flash flood warning at Aug 18, 2015, 1:24 AM CDT for Douglas County, Sarpy County, Nebraska; Pottawattamie County, Iowa. It was in force for 6 hr. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2015, 1:24 AM CDT (06:24 UTC)
Expired
Aug 18, 2015, 7:00 AM CDT
In force
6 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
None

Counties Pottawattamie County, IA, Douglas County, NE, Sarpy County, NE

The radar

The Omaha radar (KOAX), 31 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 6:12 AM CDTHEAVY RAIN 4.55 Wsw Omaha, NERELAYED BY MEDIA.
Aug 18, 7:00 AM CDTHEAVY RAIN 1.99Council Bluffs, IA
Aug 18, 7:00 AM CDTHEAVY RAIN 2.081 N Omaha, NEMEASURED IN FLORENCE.
Aug 18, 7:00 AM CDTHEAVY RAIN 2.612 Sse Elkhorn, NE
Aug 18, 7:00 AM CDTHEAVY RAIN 2.61Omaha, NE
Aug 18, 7:00 AM CDTHEAVY RAIN 2.763 Nne Omaha, NE
Aug 18, 7:00 AM CDTHEAVY RAIN 2.76Millard, NE
Aug 18, 7:00 AM CDTHEAVY RAIN 2.84Wnw Omaha, NE
Aug 18, 7:00 AM CDTHEAVY RAIN 3.357 W Omaha, NE
Aug 18, 7:00 AM CDTHEAVY RAIN 3.6513 W Omaha, NE
Aug 18, 7:00 AM CDTHEAVY RAIN 3.684 Sse Elkhorn, NE
Aug 18, 7:00 AM CDTHEAVY RAIN 4.795 W Omaha, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-271 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

925 
WGUS53 KOAX 180624
FFWOAX
IAC155-NEC055-153-180930-
/O.NEW.KOAX.FF.W.0020.150818T0624Z-150818T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
124 AM CDT TUE AUG 18 2015

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN POTTAWATTAMIE COUNTY IN SOUTHWESTERN IOWA...
  SOUTHEASTERN DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
  NORTH CENTRAL SARPY COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 430 AM CDT
    
* AT 122 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. OVER 2 INCHES OF RAIN HAVE
  FALLEN AND AN ADDITIONAL INCH OR TWO COULD FALL WITH STORMS MOVING
  ACROSS THE METRO AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  OMAHA...COUNCIL BLUFFS...BELLEVUE...PAPILLION...LA VISTA...
  RALSTON...ELKHORN...MILLARD...CARTER LAKE...BOYS TOWN...LAKE MANAWA
  STATE PARK...NARROWS RIVER PARK AND CHALCO.

THIS INCLUDES THE FOLLOWING HIGHWAYS... 
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 88 AND 94.
 INTERSTATE 29 BETWEEN MILE MARKERS 47 AND 58.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 440 AND 454.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4115 9621 4126 9627 4133 9593 4136 9581
      4121 9578 4119 9591

$$

DERGAN
3 follow-up statements
578 
WGUS73 KOAX 180753
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
253 AM CDT TUE AUG 18 2015

IAC155-NEC055-153-180930-
/O.CON.KOAX.FF.W.0020.000000T0000Z-150818T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTAWATTAMIE IA-DOUGLAS NE-SARPY NE-
253 AM CDT TUE AUG 18 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR
SOUTHWESTERN POTTAWATTAMIE...SOUTHEASTERN DOUGLAS AND NORTH CENTRAL
SARPY COUNTIES...

AT 246 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN HAVE MOVED EAST OF THE METRO AREA...HOWEVER MORE RAIN WAS
MOVING IN FROM THE WEST. SOME REPORTED 3-HOUR RAIN AMOUNTS ENDING AT
230 AM WERE IN THE 2 TO 4 INCH RANGE...WITH THE HIGHEST TOTALS
COMING IN AROUND BOYSTOWN...THE PAPIO CREEK NEAR PACIFIC...AND
NEAR COLE CREEK AT BLONDO. 

THE STORMS MOVING IN FROM THE WEST COULD DROP ANOTHER INCH OR
TWO...SO STREET FLOODING WILL CONTINUE...ALONG WITH FLOODING OF LOW
SPOTS ON ROADS OR UNDERPASSES. UNCONFIRMED REPORTS OF WATER RESCUES
DUE TO STALLED VEHICLES WERE NOTED ON SOCIAL MEDIA. NEVER TRY TO
DRIVE THROUGH FLOODED ROADWAYS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OMAHA...COUNCIL BLUFFS...BELLEVUE...PAPILLION...LA VISTA...RALSTON...
ELKHORN...MILLARD...CARTER LAKE...BOYS TOWN...LAKE MANAWA STATE
PARK...NARROWS RIVER PARK AND CHALCO.

THIS INCLUDES THE FOLLOWING HIGHWAYS... 
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 88 AND 94.
 INTERSTATE 29 BETWEEN MILE MARKERS 47 AND 58.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 440 AND 454.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4115 9621 4126 9627 4133 9593 4136 9581
      4121 9578 4119 9591

$$

DERGAN
646 
WGUS53 KOAX 180913
FFWOAX
IAC155-NEC055-153-181200-
/O.EXT.KOAX.FF.W.0020.000000T0000Z-150818T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
413 AM CDT TUE AUG 18 2015

THE NATIONAL WEATHER SERVICE IN OMAHA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN POTTAWATTAMIE COUNTY IN SOUTHWESTERN IOWA...
  SOUTHEASTERN DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
  NORTH CENTRAL SARPY COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 700 AM CDT

* AT 405 AM CDT...DOPPLER RADAR INDICATED THE LAST BAND OF
  THUNDERSTORMS WAS MOVING THROUGH THE METRO. HOWEVER COPIOUS
  AMOUNTS OF RAIN HAVE FALLEN...AND WILL TAKE SOME TIME TO RECEDE.
  RAIN TOTALS FROM 10 PM THROUGH 4 AM REPORTED FROM AUTOMATED GAGES
  ACROSS THE METRO HAVE COME IN BETWEEN 2 AND 5 INCHES. MANY OF THE
  NORMALLY FLOOD-PRONE AREAS SUCH AS UNDERPASSES AND LOW SPOTS IN
  ROADS AND NEIGHBORHOODS ARE FLOODING. MANY INTERSECTIONS ARE
  FLOODED AS WELL. THE AREA AROUND 60TH AND HARRISON WAS REPORTED
  IMPASSIBLE. PLEASE ALLOW EXTRA TIME TO REACH YOUR DESTINATION THIS
  MORNING...AND NEVER DRIVE THROUGH WATER COVERING THE ROAD.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  OMAHA...COUNCIL BLUFFS...BELLEVUE...PAPILLION...LA VISTA...
  RALSTON...ELKHORN...MILLARD...CARTER LAKE...BOYS TOWN...LAKE MANAWA
  STATE PARK...NARROWS RIVER PARK AND CHALCO.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 88 AND 94.
 INTERSTATE 29 BETWEEN MILE MARKERS 47 AND 58.
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 440 AND 454.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4115 9621 4126 9627 4133 9593 4136 9581
      4121 9578 4119 9591

$$

DERGAN
125 
WGUS73 KOAX 181156
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
656 AM CDT TUE AUG 18 2015

IAC155-NEC055-153-181202-
/O.EXP.KOAX.FF.W.0020.000000T0000Z-150818T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTAWATTAMIE IA-DOUGLAS NE-SARPY NE-
656 AM CDT TUE AUG 18 2015

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN POTTAWATTAMIE...
SOUTHEASTERN DOUGLAS AND NORTH CENTRAL SARPY COUNTIES WILL EXPIRE AT
700 AM CDT...

THE HEAVY RAIN HAS BEEN DONE FOR QUITE SOME TIME NOW...AND MOST
FLOOD WATERS HAVE HAD TIME TO RECEDE. THUS THE FLASH FLOOD WARNING
WILL BE ALLOWED TO EXPIRE. 

HOWEVER THERE ARE STILL SOME LOW SPOTS IN ROADS WHERE PONDING OF
WATER COULD STILL CAUSE SOME PROBLEMS IF CAUTION IS NOT TAKEN WHILE
DRIVING. ALSO...WITH ALL THE RAIN OVERNIGHT...ADDITIONAL RAINFALL
LATER THIS MORNING COULD CAUSE MORE FLOODING. PLEASE REMAIN ALERT TO
CHANGING WEATHER AND WATER CONDITIONS AS WE HEAD THROUGH THE DAY.

LAT...LON 4115 9621 4126 9627 4133 9593 4136 9581
      4121 9578 4119 9591

$$

DERGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 12:10 AM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Aug 18, 12:10 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1210 AM CDT TUE AUG 18 2015

.SHORT TERM...(TONIGHT THROUGH THURSDAY)
ISSUED AT 331 PM CDT MON AUG 17 2015

WIDELY SCATTERED SHOWERS AND A FEW ISOLATED THUNDERSTORMS CONTINUE
TO MOVE ACROSS THE FORECAST AREA THIS AFTERNOON. SUBTLE QUASI-
STATIONARY SFC BOUNDARY EXTENDS SOUTHWEST TO NORTHEAST THROUGH
THE CWA. THE 850MB BOUNDARY IS SLIGHTLY FARTHER NORTH AND WILL
MAINTAIN HIGHER POPS ALONG THIS AREA AS THIS IS WHERE THE
LIGHTNING SEEMS TO LINE UP. WILL CONTINUE TO SEE A DOWNTREND ON
RADAR REFLECTIVITIES AND THINK AS ENERGY CONTINUES TO PUSH EAST OF
THE AREA WE SHOULD SEE A BREAK IN SHOWERS/ISOLATED THUNDERSTORMS
THROUGH THE EVENING HOURS. THIS BREAK WILL BE SHORT-LIVED AS
ROBUST APPROACHING SHORTWAVE ENERGY CURRENTLY OVER CENTRAL MONTANA
CONTINUES TO DROP SOUTHEAST AND DEEPEN AS IT MOVES INTO NEBRASKA
BY 12Z TUESDAY. AHEAD OF THIS...SFC CYCLOGENESIS WILL TAKE PLACE
OVER THE CENTRAL PLAINS WITH THE CENTER OF THE LOW MOVING CLOSE TO
THE NEBRASKA/KANSAS BORDER THROUGH THE DAY TUESDAY. STRONG
ISENTROPIC UPGLIDE IN WAA REGIME AHEAD OF THE LOW SHOULD PROVIDE
CONTINUED SHOWERS AND TSTMS THROUGHOUT THE MORNING /EARLY
AFTERNOON HOURS ACROSS THE FORECAST AREA. STRONG SFC BASED
INSTABILITY MAY BE HARD TO COME BY AS CLOUD COVER LIMITS DAYTIME
HEATING. NONE-THE-LESS 0-6KM BULK SHEAR VALUES ON THE ORDER OF
30-40KTS COULD PRODUCE SOME STRONG TO SEVERE STORMS ESPECIALLY IN
OUR EASTERN COUNTIES EARLY-MID AFTERNOON. AS THE LOW DRIFTS EAST
OVER THE CWA TUESDAY AFTERNOON..A STRONG COLD FRONT BEHIND THE LOW
WILL PROVIDE CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS
THROUGH THE DAY TIME HOURS. STRONG SFC PRESSURE GRADIENT BEHIND
THE TIGHTLY WRAPPED LOW SHOULD PUSH NORTHWEST WIND GUSTS INTO THE
30 MPH RANGE.

MOST OF THIS PCPN AROUND THE BACKSIDE OF THE LOW SHOULD MOVE OUT
BY TUESDAY NIGHT LEAVING BRISK NORTHWEST WINDS THROUGH THE
OVERNIGHT. WEDNESDAY LOOKS DRY BUT COOLER AS UPPER TROUGH AXIS
DIGS ACROSS THE SOUTHERN PLAINS REGION.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 331 PM CDT MON AUG 17 2015

TEMPERATURES WILL MODERATE THURSDAY AND INTO THE WEEKEND WITH
INCREASING LOW LEVEL SOUTHERLY FLOW. CANNOT COMPLETELY RULE OUT A
SMALL THUNDERSTORM CHANCE FRIDAY/FRIDAY NIGHT AS A WEAK SHORTWAVE
PASSES THROUGH WESTERLY FLOW ALOFT.

A DEEPENING SHORTWAVE TROUGH IS PROGGED TO MOVE SOUTHEAST INTO THE
CENTRAL PLAINS DURING THE WEEKEND ENHANCING SFC CYCLOGENESIS AND
BRINGING ANOTHER GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE
REGION SATURDAY/SATURDAY NIGHT.

&&

.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1148 PM CDT MON AUG 17 2015

MAIN CONCERN CONTINUES TO BE CONVECTIVE ACTIVITY THIS MORNING THEN
LATER THIS AFTN. RADAR MOSAIC SHOWING ACTIVITY HAS ALREADY FIRED
ALONG A BNDRY FROM ABOUT KDNS TO JUST WEST OF KLNK. THE LINE IS
MOVING EWD AND WILL PASS THRU KOMA/KLNK WITHIN THE NEXT COUPLE
HOURS. THRU THE REST OF THIS MORNING THEN...EXCESSIVE LLVL
MOISTURE IN PLACE WILL LIKELY KEEP MVFR/IFR CONDITIONS PREVAILING
THRU MOST OF THE MORNING HOURS. LATE AFTN/EARLY EVENING...SFC LOW
IS EXPECTED TO STRENGTHEN AS IT LIFTS INTO ERN NEB WITH ANOTHER
ROUND OF TSRA FIRING ALONG A COLD FRONT MAKING A PUSH THRU THE
CNTRL PLAINS. AGAIN...KOMA/KLNK WILL BE AT RISK FOR TSRA ACTIVITY.
AS FOR KOFK...BELIEVE ACTIVITY WILL BE FAR ENOUGH SOUTH TO REMOVE
MENTION OF TSRA WITH THIS TAF ISSUANCE.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...KERN
LONG TERM...KERN
AVIATION...DEE
Hazardous weather outlook, Aug 17, 5:19 PM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
519 PM CDT MON AUG 17 2015

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-181230-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
519 PM CDT MON AUG 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE
NIGHT. SEVERE WEATHER IS NOT EXPECTED...BUT LOCALLY HEAVY RAINFALL
IS POSSIBLE FROM ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE EXPECTED TUESDAY WITH THE APPROACH AND PASSAGE
OF A COLD FRONT. SOME OF THESE STORMS MAY BE STRONG TO
SEVERE...PARTICULARLY SOUTHEAST OF A LINE FROM ONAWA IOWA TO
COLUMBUS NEBRASKA. DAMAGING WINDS...LARGE HAIL...AND LOCALLY
HEAVY RAINFALL ARE THE MAIN THREATS ON TUESDAY...MAINLY IN THE
AFTERNOON HOURS.

THE NEXT CHANCE OF THUNDERSTORMS IS ON SATURDAY INTO SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

In the hours before

Special weather statement, Aug 17, 10:58 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1058 PM CDT MON AUG 17 2015

NEZ043-044-180430-
DODGE NE-COLFAX NE-
1058 PM CDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DODGE AND
NORTHEASTERN COLFAX COUNTIES UNTIL 1130 PM CDT...

AT 1058 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF HOWELLS...OR 22 MILES NORTHEAST OF COLUMBUS...MOVING
NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
9 MILES NORTH OF SCHUYLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4151 9704 4159 9712 4171 9692 4169 9679
      4160 9677
TIME...MOT...LOC 0358Z 239DEG 23KT 4160 9699

BOUSTEAD
Special weather statement, Aug 17, 11:31 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1131 PM CDT MON AUG 17 2015

NEZ033-034-044-045-180515-
DODGE NE-WASHINGTON NE-BURT NE-CUMING NE-
1131 PM CDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DODGE...NORTHWESTERN
WASHINGTON...SOUTHEASTERN CUMING AND BURT COUNTIES UNTIL 1215 AM
CDT...

AT 1130 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SCRIBNER...OR 37 MILES NORTHEAST OF COLUMBUS...MOVING NORTHEAST
AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TEKAMAH...SCRIBNER...SNYDER...UEHLING...CRAIG...OAKLAND...DEAD TIMBER
STATE RECREATION AREA AND SUMMIT LAKE STATE RECREATION AREA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 123 AND 132.
 HIGHWAY 75 IN NEBRASKA BETWEEN MILE MARKERS 129 AND 141.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 129 AND 145.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN OMAHA.

&&

LAT...LON 4159 9673 4172 9681 4199 9627 4174 9612
TIME...MOT...LOC 0430Z 244DEG 27KT 4168 9672

DEE

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 10:58 PM CDTSpecial Weather StatementOAXColfax32 min
Aug 17, 11:31 PM CDTSpecial Weather StatementOAXBurt44 min
Aug 17, 11:50 PM CDTAreal Flood AdvisoryOAXButler3 hr
Aug 18, 12:50 AM CDTAreal Flood AdvisoryOAXDouglas, Sarpy3 hr
Aug 18, 4:27 AM CDTFlash Flood WatchOAXThurston7 hr
Aug 18, 5:25 AM CDTSpecial Weather StatementOAXKnox65 min
Aug 18, 5:50 AM CDTSpecial Weather StatementOAXAntelope40 min
Aug 18, 5:58 AM CDTAreal Flood WarningOAXButler15 hr
Aug 18, 6:13 AM CDTSpecial Weather StatementOAXCedar, Pierce, Wayne62 min
Aug 18, 7:13 AM CDTSpecial Weather StatementOAXColfax32 min
Aug 18, 7:17 AM CDTSpecial Weather StatementOAXCuming28 min
Aug 18, 8:31 AM CDTSpecial Weather StatementOAXCass, Douglas, Sarpy44 min
Aug 18, 8:54 AM CDTRiver Flood WarningOAXSaunders43 hr
Aug 18, 8:59 AM CDTAreal Flood AdvisoryOAXDouglas3 hr
Aug 18, 12:40 PM CDTRiver Flood AdvisoryOAXSaunders25 hr
Aug 18, 4:39 AM CDTSpecial Weather StatementOAXHarrison51 min
Aug 18, 5:48 AM CDTAreal Flood AdvisoryOAXMontgomery3 hr
Aug 18, 8:28 AM CDTSpecial Weather StatementOAXMonona, Shelby47 min

Nearby

Flash Flood Warnings in Nebraska, 2015Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.